# SDR 98ZZZX476

- Difficulty date: January 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N59TP
- Make and model: Swrngn SA226AT
- Aircraft serial: T26161
- System (JASC): 3425 · Integrated Flight System
- Part: Flight Director
- Part number: 329B7A
- Condition: Failed
- Location: Pitch Synchro
- Component: Collins
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN RECEIVED, THE FLIGHT DIRECTOR PRESENTATION WAS SHOWING AN ATTITUDE OF 70 DEGREES UP WHEN ENERGIZED.  IT SHOULD HAVE BEEN SHOWING ZERO ATTITUDE.  THE PROBLEM WAS TRACED TO THE PITCH SYNCHRO.  THIS SYNCHRO HAD LOCKED UP DUE TO THE LAMINATION  IMPREGNATING MATERIAL GETTING INTO THE VERY SMALL AIR GAP BETWEEN THE ROTOR AND STATOR OF THE SYNCHRO.  ONLY ONE SET SCREW WAS USED TO HOLD THE SYNCHRO DRIVE GEAR ON THE SYNCHRO SHAFT; WHEN SYNCHRO LOCKED UP, THE GEAR SLIPPED ON THE SHAFT ALLOWING SYNCHRO TO GIVE THE WRONG INFO TO THE PRESENTATION.  AFTER ELIMINATING CONTAMINATION PROBLEM IN THE SYNCRHO, A FLAT WAS MACHINED ON THE SYNCHRO SHAFT.  TWO SET SCREWS WERE USED TO SECURE THE SYNCHRO DRIVE GEAR.
